Had a total meltdown at my CDE (and nutritionists) yesterday. She helped me find a new doctor and I got in to see her the same day. My old doc just wasn't taking diabetes serious enough, but the new doc is a CDE as well! Wow! What a difference. OK, I know I have cheated, but I have gone a full week without cheating and I just couldn't get a bg level below 180. My old doc said keep the appointment in another month, and my new one (who is really a Certified Physcian's Assistant), got my old test results and looked at the testing I had been doing, my food diary and put me on 5mg Byetta immediately to see if it would help. Well, all I can tell you is I woke up with an overnight of 151 this am, and before breafast, (after metformin) 71 bg! Below 100? I couldn't believe. Can't wait for my next meter check. My first ray of hope since diagnosis about 2 months ago! Why no A1C? Insurance won't pay for it for another month........... So doing much better. Only side effect is a really uncomfortable full feeling. So, cut down on the amount I ate and no problems.

She also said depression was a medical side effect of diabetest that is not under control. Imagine that?

Moral of the story... If your doc isn't taking this as serious as you think, change docs. Ask around. Find someone who is as interested in getting your bg under control as you are.
Denice

Views: 3

Tags: bad, depression, docs

Comment by Richard P Cosgrove on January 6, 2010 at 5:32pm
One side effect of Byetta is it makes you feel full and somtimes you get sick to your stomach from it. Also you can get some lows from it too, so watch for those.
Comment by Denice Henderson on January 7, 2010 at 7:25am
thank you for the warning. I have been told if you use your thigh as an injection site, it helps with the nausea. I understand that this only last a little while. It does make you feel full, so I just adjust my meals to such. It wouldn't hurt me to lose 100 lbs lol. But I will keep a close watch on my bg to make sure it doesn't drop dangerousely lot.

Thanks,

Comment

You need to be a member of Diabetes community by Diabetes Hands Foundation: TuDiabetes to add comments!

Join Diabetes community by Diabetes Hands Foundation: TuDiabetes

Advertisement



REsources

From the Diabetes Hands Foundation blog...

TuDiabetes Is Getting A Makeover!

Written By Emily Coles, TuDiabetes Community Manager. Last summer we surveyed members of TuDiabetes and EsTuDiabetes online communities, and gained some GREAT insights! We learned that our members are happy with the information and support they receive on TuDiabetes and Read on! →

An eye opening experience at @CWDiabetes!

Last month, I had one of the most amazing experiences I have had with technology since I have been living with diabetes. It happened at the Focus On Technology conference organized by Children With Diabetes in Los Angeles (the first Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)

DHF VOLUNTEERS


Lead Administrator

Brian (bsc) (has type 2)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

DanP (has Type 1)

Gary (has type 2)

David (has type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service